MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Model Number PNS6F125SIM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right common carotid artery using a neuron select catheter 6f (6f select), a neuron max 6f 088 long sheath (neuron max) and a guidewire.During the procedure, while advancing a 6f select over a guidewire through the neuron max in the aortic arch, the distal end of the 6f select broke off and migrated through the descending aorta to the left iliac femoral bifurcation.The physician then removed the neuron max and 6f select.Next, the physician inserted a non-penumbra diagnostic catheter for selective carotid access, then advanced the guidewire.The non-penumbra diagnostic catheter was then removed and the same neuron max was positioned in the distal right common carotid artery to perform a coil embolization using a non-penumbra distal access catheter and a microcatheter.Afterwards, while removing the broken piece of the 6f select using a non-penumbra loop catheter in an endovascular procedure, the broken piece of the 6f select broke into three pieces.Subsequently, it was noted that the broken pieces traveled down and occluded the left superficial femoral artery and deep femoral artery.The broken pieces of the 6f select were then removed and an angioplasty was performed for adequate reperfusion of the left lower limb.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, the device was lost in transit and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the device in complaint was not expected to be returned; however, on 06-dec-2021 the device was received.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda).2.Section h.Box 3: device returned to manufacturer? 3.Section h.Box 3: device evaluated by manufacturer? 4.Section h.Box 6: method code 1 and method code 2, and method code 3.5.Section h.Box 6: results code 1.6.Section h.Box 6: conclusions code 1.Evaluation of the returned 6f select confirmed a distal shaft fracture.If the device is forcefully manipulated against resistance during use, damage such as a fracture may occur.The fractured distal segment was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12422651
Report Number3005168196-2021-01958
Device Sequence Number3516276
Product Code DQY
UDI-Device Identifier00814548012070
UDI-Public00814548012070
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2022
Device Model NumberPNS6F125SIM
Device Catalogue NumberPNS6F125SIM
Device Lot NumberF90292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/20/2021
12/10/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date10/27/2021
01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA01/01/2005